MAUDE Adverse Event Report: STRYKER TRAUMA KIEL NAIL HOLDING SCREW GAMMA3 8X35MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL NAIL HOLDING SCREW GAMMA3 8X35MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1320-0090
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "gamma naill got stuck with the nail retaining screw and could no longer be removed.Caretaker clamped a nail in a vice and was able to loosen the connection.Replacement was available (31251200s, lot k0237ec) and procedure was completed manually.Surgical delay of 2 hours not longer.Patient had to get foreign blood due to the duration of the surgery".
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the alleged failure could not be reproduced.The device inspection revealed the following: the received nail holding screw shows normal signs of usage with no visible damage anywhere in the whole screw.The threads are intact with no obvious deformation.A pre-surgical functional test was performed with the returned nail holding screw, target device and a sample nail.The nail holding screw could be assembled with the target device and could be locked and unlocked with the sample nail without any difficulty.Thus, the reported failure could not be reproduced.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Since the alleged failure could not be reproduced, the failure could not be confirmed and the real root cause could not be determined, but since a product deficiency was not identified, the issue is deemed to be user related.Upon reviewing similar cases in the past, the most likely reason for such jamming of nail with the target device is due to a misaligned assembly of the nail with the nail holding screw, which leads to overlapping of the threads and a subsequent jamming.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
As reported: "gamma naill got stuck with the nail retaining screw and could no longer be removed.Caretaker clamped a nail in a vice and was able to loosen the connection.Replacement was available (31251200s lot k0237ec) and procedure was completed manually.Surgical delay of 2 hours not longer.Patient had to get foreign blood due to the duration of the surgery.".

Brand Name
NAIL HOLDING SCREW GAMMA3 8X35MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10757217
Report Number0009610622-2020-00616
Device Sequence Number3334016
Product Code LXH
UDI-Device Identifier04546540377661
UDI-Public04546540377661
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1320-0090
Device Catalogue Number13200090
Device Lot NumberK574210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2020
Initial Date Received by Manufacturer 10/05/2020
Supplement Date Received by Manufacturer12/04/2020
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR